Hail, Zapata
- When
- May 10, 2:28 PM CST to 2:35 PM CST
- Where
- Zapata County, 19 mi NE of Zapata
- Measured
- 0.75 in hail
- Reported by
- COOP STATION
- Coordinates
- 26.850, -97.800
Large hail was reported at the Fandango Gas Plant.
5 hail, 2 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 10, 12:43 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 143 PM CDT WED MAY 10 2006 .DISCUSSION... TEMPERATURES ARE SOARING THIS AFTERNOON...WITH TWO SEPARATE FACTORS. FOR THE LOWER VALLEY...DUE SOUTH WINDS ARE CONTRIBUTING TO HOT AND VERY HUMID CONDITIONS. TO THE NORTH AND WEST...A PREFRONTAL TROUGH HAS TURNED WINDS TO THE NORTHWEST AND IS BEGINNING TO USHER IN DRIER AIR. THE DRIER AIR IS LETTING TEMPERATURES JUMP UP...WITH HEBBRONVILLE AND FALFURRIAS HITTING 106 DEGREES AT THE LAST UPDATE. THE MAIN COLD FRONT IS JUST NOW REACHING THE SAN ANTONIO AREA. HEATING AND THE FRONT WILL LIKELY SPARK SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTH TEXAS LATER THIS AFTERNOON. IT LOOKS LIKE SEVERE WEATHER WILL BE LIMITED IN DEEP SOUTH TEXAS...WITH THE BEST DYNAMICS FARTHER NORTH AND EAST. TCU ARE ALREADY STARTING TO POP FROM HBV TO ZAPATA. THE FRONT WILL SWEEP THROUGH TONIGHT AND EARLY TOMORROW. ONCE THE FRONT PASSES...MODELS INDICATE THAT MOST PRECIPITATION WILL END...BUT CLOUD COVER WILL REMAIN THROUGH MOST OF THE AFTERNOON. TEMPS WILL BE MUCH LOWER TOMORROW IN THE MID TO UPPER 80S. WINDS WILL TURN BACK TO SOUTHEAST BY SATURDAY. A SECOND FRONT IS POSSIBLE ON SUNDAY...BUT MAY BE MORE OF A BACK DOOR FRONT. WINDS WILL SHIFT TO THE NORTHEAST...BUT CONDITIONS MAY BE TOO DRY FOR RAINFALL. CONDITIONS SHOULD REMAIN QUIET THEREAFTER WITH DRIER AIR AND NORTHWEST FLOW ALOFT. && .MARINE... BUOY 020 INDICATES SOUTH WINDS AT AROUND 15 KNOTS AND SEAS OF 4 TO 5 FEET AT 11 AM. WINDS PICKED UP SOME OVER THE LAGUNA MADRE...SO ISSUED A SCA THROUGH 8 PM. A FRONT PUSHES THROUGH THE LOWER TEXAS COASTLINE THURSDAY MORNING AROUND DAY BREAK...SHIFTING THE WINDS TO THE NORTH AND NORTHEAST. WAVE WATCH III GUIDANCE INDICATES THAT SEAS WILL BUILD TO 2.5 METERS FROM 12 TO 15Z THURSDAY. WINDS WILL BE STRONG FOR SEVERAL HOURS AFTER THE FRONT MOVES THROUGH...REACHING 25 TO 30 KNOTS OFFSHORE BY MID MORNING. THE GRADIENT WILL BEGIN TO RELAX BY THURSDAY NIGHT INTO FRIDAY MORNING HOWEVER...AS THE SURFACE HIGH IN THE WAKE OF THE FRONT SHIFTS TO THE EAST. THIS WILL RESULT IN A MORE ONSHORE SURFACE FLOW INTO SATURDAY AND SUNDAY. MODEL GUIDANCE PUSHES ANOTHER COLD FRONT THROUGH THE AREA SUNDAY NIGHT TO EARLY MONDAY MORNING...SHIFTING WINDS TO NORTHEAST AGAIN...BUT THE MODEL INDICATES A SLIGHTLY WEAKER PUSH...WITH WINDS AND SEAS NOW PROGGED TO BE LESS THAN BEFORE...AND PERHAPS BORDERLINE SCA CRITERIA. && .AVIATION... A COLD FRONT IS NOW MOVING THROUGH SOUTH TEXAS AT AROUND 15 KNOTS. THIS FRONT MAY HELP SPARK CONVECTIVE ACTIVITY LATER TODAY AND TONIGHT AS IT APPROACHES FROM THE NORTH. HEAVIER STORMS MAY OCCUR IN THE MID VALLEY AROUND MCALLEN. HEAVY RAINFALL AND GUSTY WINDS ARE THE MAIN THREATS AT THE MOMENT. GUSTY NORTH WINDS WILL SET UP FOR EARLY THURSDAY MORNING...WITH THE FRONT MOVING THROUGH BROWNSVILLE AROUND DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 79 65 85 73 / 40 30 10 10 10 BROWNSVILLE 74 83 65 89 73 / 40 30 10 10 10 HARLINGEN 72 83 64 89 71 / 40 30 10 10 10 MCALLEN 72 87 66 90 72 / 40 30 10 10 10 RIO GRANDE CITY 72 89 66 92 72 / 30 20 10 10 10 SOUTH PADRE ISLAND 74 80 69 82 74 / 40 30 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && 64/54/MARTINEZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1033 AM CDT WED MAY 10 2006 TXZ248>257-111100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1033 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED ACROSS DEEP SOUTH TEXAS TODAY. HEAT INDICES MAY APPROACH 115 DEGREES...MOSTLY IN COASTAL AREAS THAT HAVE HIGHER HUMIDITIES. THE RISK OF HEAT DISORDERS INCREASES WITH THE HEAT INDEX. STAY HYDRATED AND COOL. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT AS A FRONT MOVES THROUGH THE LOWER RIO GRANDE VALLEY. NORTH WINDS MAY APPROACH 25 KNOTS FOR A FEW HOURS OVER THE LOWER TEXAS COASTAL WATERS LATE TONIGHT BEHIND A FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY MORNING FOR STRONG NORTH WINDS AND HIGHER SEAS BEHIND A COLD FRONT. CONDITIONS WILL IMPROVE BY THURSDAY EVENING. WINDS AND SEAS MAY BUILD TO SMALL CRAFT ADVISORY CRITERIA BEGINNING SATURDAY AHEAD OF ANOTHER FRONT EXPECTED SUNDAY NIGHT. WINDS WILL SHIFT TO NORTHEAST BEHIND THE FRONT SUNDAY NIGHT...AND THEN REMAIN NEAR 20 KNOTS THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 AM CDT WED MAY 10 2006 TXZ248>257-110000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1010 AM CDT WED MAY 10 2006 ...HEAT INDICES 105 TO 115 EXPECTED THIS AFTERNOON... TEMPERATURES IN DEEP SOUTH TEXAS ARE EXPECTED TO REACH BETWEEN 95 AND 105 DEGREES THIS AFTERNOON...WITH RELATIVE HUMIDITIES EXPECTED TO RANGE BETWEEN 40 AND 55 PERCENT. THIS TRANSLATES INTO HEAT INDEX READINGS OF 105 TO 115 DEGREES DURING THE AFTERNOON HOURS ACROSS THE VALLEY. A COLD FRONT EXPECTED OVERNIGHT WILL RESULT IN DECREASED HIGH TEMPERATURES ON THURSDAY. ELDERLY PEOPLE SHOULD REMAIN IN AIR CONDITIONED LOCATIONS TODAY. DO NOT LEAVE PETS OR CHILDREN UNATTENDED IN VEHICLES. PEOPLE WHO NEED TO REMAIN OUTDOORS FOR EXTENDED PERIODS OF TIME ARE URGED TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. 64/69
The Corpus Christi radar (KCRP), 108 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
5 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Large hail was reported at the Fandango Gas Plant.
Large hail was reported by a CO-OP observer.
Large hail was reported by a CO-OP observer.
Large hail was reported by a CO-OP observer.
Thunderstorm wind gust to 60 mph was measured by the AWOS in Edinburg.
Tornado was reported by the U.S. Border Patrol near Armstrong. The tornado touched down over open ranch land and produced no damage.
Thunderstorm winds gusting to 60 mph were reported by the U.S. Border Patrol.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511948, 5511949, 5511953, 5511952, 5511951, 5511954, 5512045, 5511950.